hi folks got up this morning stood up and couldnt feel my legs waist down i held onto wall and shook like a new born foal,felling came back after a few minutes called my rematologist he called me back and said he would like me to come in tomorrow for another mri and steroids, i had steroids in march is it safe to keep getting them i also had a steroid jag 2weeks ago for my arthritis as it has flared up as i am off my remacide, i had lp done on the 12th may i asked my rematologist if i had o bands in my spinal fluid and he said yes we will have to get nuero to see you before 24th i said do you think i have ms and he said its looking like it this whole situation is stressing me out which i think is causing me harm its not fair we have to go through all this stress anyway my question is how safe is it to keep getting steroids?
I was on solumederal once every 2 weeks for over a year. I was also on prednisone for about 2 months. I am 35 and I have osteoporisis one When I fall I break bones. Long term steroid use is said to have contributed to this at my age. When I was going in every 2 weeks My legs swelled up to twice thier size, I got thrush... and I can't say that it helped. I can't say that it didn't either...
Given the choice to go on them again knowing what I know now... not suree that I wouldn't just sign right back up.
I got my eye sight back (mostly) I can walk without a cane or a walker or AFO's... maybe it helped. Maybe it didn't. When I was in your posistion the only thing I felt everyday was fear.
Hi, I would like to clarify something here. First, I'm sorry that you are going through such h*ll. If this is MS it is certainly a major attack, one that most certainly deserves some steroids to help the symptoms resolve faster.
Longterm use of steroids can and does often cause osteoporosis. It depends not only on how often, but also how much. However, three courses over a three+ month period should will not affect you. The risk increases with the length, intervals of time and dose they use. A course (3 to 5 days) every two weeks for a year - high likelihood of side effects including osteoporosis and cataracts. One day every month (common) - no strong tendency toward increased osteoporosis has been seen. It's a spectrum.
I see no danger to getting more now, just 2 weeks after the last. Some people live their entire lives on steroids to control diseases like lupus. Your symptoms are severe and you shouldn't worry about any slight possible danger. In the long run, your neurologist will have to watch your overall need and use.
It wouldn't hurt to get a baseline DEXA - bone density scan - as a baseline. However, you don't have to get it before the steroids, which I'm assuming that they will be wanting to do pretty quickly.
hi thanks for your reply my brother was diagnosed 15years ago and told me if i needed them then i have to get them , had mri done this morning then steroids iv then i got home back in tomorrow for more iv steroids and then again friday i have my local doc on monday so i will ask her if there is any changes on mri as the guy who done it wouldnt tell me i have nuero appointment 24th hopefully i will get some answers then cheers
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.